# SDR 2025FA0000360

- Difficulty date: May 16, 2025
- Submitted: May 16, 2025
- Operation: General aviation
- Aircraft: N969R
- Make and model: Cessna 182P
- Aircraft serial: 18263050
- Aircraft time: 2,345 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Rivet
- Condition: Failed
- Location: Carb Airbox
- Part time: 200 hours
- Component: Carburetor Air, Cessna
- Component part number: 075014433
- Stage of operation: IN
- How discovered: V
- Nature of condition: Z
- Precautionary procedure: K

## Discrepancy

CARB AIRBOX BUTTERFLY VALVE ATTACHMENT TO ACTUATING SHAFT FAILED BY POORLY SHOT RIVET PULLING THROUGH THE BRACKET HOLE ON RIGHT SIDE. LEFT SIDE RIVET IS LOOSE AS WELL BUT HAD NOT FAILED AT THE TIME OF DISCOVERY. VALVE WAS HANGING DOWN AWAY FROM THE SHAFT. OWNER REPORTED THERE WAS A TIME WHEN CARB HEAT ACTUATION WAS EXTREMELY STIFF BUT LATER GOT EASIER AGAIN. (NO INVESTIGATION AT THAT TIME). THIS IS A VERY NEW, CESSNA FACTORY LOOKING AIRBOX WITH ONLY ABOUT 200 HRS AND 2 YEARS ON IT SINCE NEW. CESSNA HAS BEEN NOTIFIED OF THE FAILURE. ALSO NOTE THAT THE AIRBOX ATTACHING COLLAR RIVETS ARE ALLOWING MOVEMENT . LOOSE AS WELL. THIS AIRBOX DID NOT HAVE THE SUPPLEMENTAL AIRBOX STRUTS INSTALLED. (HIGHLY RECOMMENDED).
